Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2011, 2:06 AM EDT for 7 counties in Ohio. It was in force for 39 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 2:06 AM EDT (06:06 UTC)
- Expired
- Apr 20, 2011, 2:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Fairfield County, OH, Franklin County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 2:11 AM EDT | HAIL 0.88 | Dublin, OH | |
| Apr 20, 2:20 AM EDT | TSTM WND DMG | 1 S Orient, OH | TREES DOWN |
| Apr 20, 2:22 AM EDT | TSTM WND GST 62 | Delaware, OH | |
| Apr 20, 2:25 AM EDT | TORNADO | 4 Ssw Groveport, OH | SURVEY CONFIRMED EF1 TORNADO WITH MAXIMUM WINDS OF 109 MPH. 2.6 MILE PATH LENGTH BEGAN JUST EAST OF RICKENBACKER AFB AND EXTENDED TO LANCASTER ROAD. MAXIMUM PATH WIDTH WAS 100 YARDS. |
| Apr 20, 2:27 AM EDT | TORNADO | 2 Ene Groveport, OH | A SURVEY CONFIRMED AN EF0 TORNADO WITH MAXIMUM WINDS OF 83 MPH AT A GREENHOUSE COMPLEX. THE PATH LENGTH WAS 250 YARDS AND THE MAXIMUM PATH WIDTH WAS 50 YARDS. TWELVE GREENHOUSES WERE DAMAGED. BALLED AND BURLAPPED TREES AND PLANT TRANSPORT CARTS WERE PULLED SOU |
| Apr 20, 2:28 AM EDT | HAIL 0.5 | Dublin, OH | |
| Apr 20, 2:29 AM EDT | HAIL 0.88 | Groveport, OH | |
| Apr 20, 2:30 AM EDT | TSTM WND DMG | 1 S Baltimore, OH | BARN DESTROYED/TREES UPROOTED/HOUSE DAMAGED |
| Apr 20, 2:30 AM EDT | TSTM WND DMG | 2 S Orient, OH | TREES DOWNED |
| Apr 20, 2:30 AM EDT | TSTM WND DMG | 2 Wsw Baltimore, OH | BARN COMPLETELY DESTROYED. LARGE TREE SNAPPED AND UPROOTED. SNAPPED POWER POLES. |
| Apr 20, 2:32 AM EDT | TSTM WND GST 60 | Canal Winchester, OH | |
| Apr 20, 2:33 AM EDT | TSTM WND DMG | Carroll, OH | MULTIPLE LARGE PINE AND MAPLE TREES 10 TO 15 INCHES IN DIAMETER BROKEN AT GROUND LEVEL. ONE TREE FELL ONTO HOUSE. |
| Apr 20, 2:33 AM EDT | TSTM WND GST 65 | 3 Nw Gahanna, OH | 65 MPH WIND GUST MEASURED BY AMATEUR RADIO AT I-270 AND MORSE RD. |
| Apr 20, 2:35 AM EDT | TSTM WND DMG | 3 Ese Beechwood Trails, OH | SEVERAL ROOFS DAMAGED. STORAGE SHEDS BLOWN OFF FOUNDATIONS. SIDING RIPPED OFF AND PIERCED WITH DEBRIS. |
| Apr 20, 2:35 AM EDT | TSTM WND DMG | 4 Sse Groveport, OH | HALF OF A ROOF BLOWN OFF OF A POLE BARN. SHED DESTRYOED. GARAGE WALL BLOWN IN AND BACK OF GARAGE SHIFTED FROM FOUNDATION ON RICHARDSON ROAD. |
| Apr 20, 2:35 AM EDT | TSTM WND DMG | Lockbourne, OH | NUMEROUS TREES AND POWER POLES DOWN JUST SOUTH OF RICKENBACKER AIRPORT. |
| Apr 20, 2:35 AM EDT | TSTM WND GST 63 | Klck Rickenbacker Apt, OH | 55 KT WIND GUST AT KLCK AWOS |
| Apr 20, 2:36 AM EDT | TORNADO | 1 Ene Baltimore, OH | SURVEY CONFIRMED EF1 TORNADO. DAMAGE OCCURRED ALONG CANAL ROAD NW AND EXTENDED TO MILLERSPORT ROAD. MAXIMUM PATH WIDTH WAS 300 YARDS. |
| Apr 20, 2:40 AM EDT | TORNADO | 3 Sse Groveport, OH | |
| Apr 20, 2:42 AM EDT | TORNADO | 4 Sse Granville, OH | SURVEY CONFIRMED EF2 TORNADO WITH MAXIMUM WINDS OF 120 MPH. BROKEN 3.8 MILE PATH LENGTH EXTENDED FROM JUST WEST OF HEATH TO SR 13 EAST OF HEATH. THE 102 MPH WIND GUST AT KVTA OCCURRED AS THE CIRCULATION PASSED NEARBY. MAXIMUM PATH WIDTH WAS 100 YARDS. |
| Apr 20, 2:45 AM EDT | TSTM WND DMG | Heath, OH | 3 INDUSTRIAL BUILDINGS DAMAGED |
| Apr 20, 2:47 AM EDT | HAIL 0.88 | Dublin, OH | |
| Apr 20, 2:49 AM EDT | TSTM WND GST 102 | Heath, OH | |
| Apr 20, 2:50 AM EDT | FUNNEL CLOUD | Groveport, OH | |
| Apr 20, 2:50 AM EDT | TSTM WND GST 60 | Granville, OH | AMATEUR RADIO MEASURED 60 MPH GUST |
| Apr 20, 2:50 AM EDT | TSTM WND GST 70 | N Kirkersville, OH | AMATEUR RADIO ESTIMATED 70 MPH GUST NORTH OF KIRKERSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:13 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 18.7
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS51 KILN 200606
SVRILN
OHC041-045-049-089-097-129-159-200645-
/O.NEW.KILN.SV.W.0071.110420T0606Z-110420T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
206 AM EDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN CENTRAL OHIO...
NORTHERN FAIRFIELD COUNTY IN CENTRAL OHIO...
FRANKLIN COUNTY IN CENTRAL OHIO...
WESTERN LICKING COUNTY IN CENTRAL OHIO...
EASTERN MADISON COUNTY IN CENTRAL OHIO...
NORTHERN PICKAWAY COUNTY IN CENTRAL OHIO...
SOUTHEASTERN UNION COUNTY IN CENTRAL OHIO...
* UNTIL 245 AM EDT.
* AT 202 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OSTRANDER TO JEFFERSON TO 11
MILES SOUTHWEST OF BIG PLAIN...MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELAWARE...
DUBLIN...
HILLIARD...
POWELL...
UPPER ARLINGTON...
GROVE CITY...
WORTHINGTON...
COLUMBUS...
IN ADDITION...SHAWNEE HILLS...COLUMBUS ZOO...STRATFORD...NEW ROME...
LEONARDSBURG...LINCOLN VILLAGE...KILBOURNE AND HARRISBURG ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 83 AND 131...
I-71 BETWEEN MILE MARKERS 82 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT WEDNESDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3992 8246 3985 8246 3979 8250 3974 8336
4036 8326 4037 8292 4035 8275 4035 8274
4028 8274 4027 8252 4026 8247 3993 8242
TIME...MOT...LOC 0607Z 295DEG 49KT 4023 8316 3992 8320
3971 8338
$$1 follow-up statement
612
WWUS51 KILN 200628
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 AM EDT WED APR 20 2011
OHC097-159-200638-
/O.CAN.KILN.SV.W.0071.000000T0000Z-110420T0645Z/
MADISON OH-UNION OH-
228 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION AND EASTERN
MADISON COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3992 8246 3985 8246 3979 8250 3977 8322
4036 8308 4037 8292 4035 8275 4035 8274
4028 8274 4027 8252 4026 8247 3993 8242
TIME...MOT...LOC 0628Z 295DEG 49KT 4029 8290 4001 8293
3976 8295
$$
OHC041-045-049-089-129-200645-
/O.CON.KILN.SV.W.0071.000000T0000Z-110420T0645Z/
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-PICKAWAY OH-
228 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHERN PICKAWAY...WESTERN LICKING...FRANKLIN...NORTHERN
FAIRFIELD AND EASTERN DELAWARE COUNTIES IN CENTRAL OHIO...
AT 227 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INTERSTATE 71 AT US
ROUTE 36/STATE ROUTE 37 TO COLUMBUS TO LOCKBOURNE...MOVING SOUTHEAST
AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SUNBURY...GROVEPORT...GAHANNA...CANAL WINCHESTER...REYNOLDSBURG...
PICKERINGTON...SUMMIT STATION...JOHNSTOWN...PATASKALA...BEECHWOOD
TRAILS...PLEASANTVILLE AND MILLERSPORT.
IN ADDITION...WHITEHALL...BLACKLICK ESTATES...CENTER VILLAGE...
BRICE...NEW ALBANY...LITHOPOLIS...HARTFORD AND JERSEY ARE NEAR THE
PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 91 AND 131...
I-71 BETWEEN MILE MARKERS 91 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3992 8246 3985 8246 3979 8250 3977 8322
4036 8308 4037 8292 4035 8275 4035 8274
4028 8274 4027 8252 4026 8247 3993 8242
TIME...MOT...LOC 0628Z 295DEG 49KT 4029 8290 4001 8293
3976 8295
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:56 AM EDT, 10 minutes earlier.
Area forecast discussion, Apr 20, 1:56 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 AM EDT WED APR 20 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE OHIO VALLEY LATE TONIGHT.
STRONG SOUTHERLY WINDS WILL PUMP IN SIGNIFICANT AMOUNTS OF
MOISTURE THAT WILL GET WRUNG OUT WITH THE FRONTAL PASSAGE. HIGH
PRESSURE AND DRIER AIR WILL PUSH INTO THE OHIO VALLY FROM THE
MIDWEST ON WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT INTO
WEDNESDAY MORNING. PLENTY OF DYNAMICS AND INSTABILITY TO WARRANT
CURRENT TORNADO WATCH OUT UNTIL 5 AM. A COUPLE OF BOW ECHOES ARE
BEARING DOWN ON THE REGION. DAMAGING WINDS AND ISOLATED TORNADOES
WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...GIVEN
RECENT HEAVY RAIN...THUNDERSTORMS MAY DROP OVER AN INCH OF RAIN IN
A SHORT PERIOD OF TIME WHICH WILL AGGRAVATE THE FLOODING ISSUES.
WILL CONTINUE FLOOD WATCH FOR THOSE AREAS THAT GOT HIT HARD WITH
HEAVY RAINFALL FROM TODAY. TEMPERATURES WILL BE HIGHLY DEPENDENT
ON RAIN COOLED AIR AND HOW FAST THE FRONT MOVES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
CONVECTION WILL BE WANING ON WEDNESDAY MORNING AS THUNDERSTORMS
WEAKEN AND PUSH OFF TO THE EAST. A COLD FRONT WILL MOVE ACROSS THE
REGION DURING THE MORNING HOURS.
IN THE POST-FRONTAL ENVIRONMENT...HIGH PRESSURE WILL BUILD IN AND
STRATUS WILL LIKELY HANG TOUGH THROUGH THE DAY ON
WEDNESDAY. THIS AND THE COLD AIR BEING USHERED IN WILL HAVE A NON-
DIURNAL HIGH TEMPERATURE THAT OCCURS AROUND DAYBREAK AND FALLS
THROUGH THE COURSE OF THE DAY.
CLEARING TOMORROW NIGHT WILL PUSH MIN TEMPS INTO THE 30S. ANOTHER
WARM FRONT DEVELOPS THURSDAY NIGHT WITH PRECIPITATION EXPECTED TO
SPREAD FROM WEST TO EAST OVERNIGHT. MODELS ARE STILL IN FLUX AS TO
WHETHER THE FRONT WILL DEVELOP OVER SOUTHERN OR NORTHERN CWA BUT
THAT IS NEGLIGIBLE COMPARED TO THE POTENTIAL FOR MORE SIGNIFICANT
RAINFALL TO THE REGION FROM THERE INTO SATURDAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL MOVE ACROSS THE REGION ON THURSDAY. UNSETTLED
WEATHER WILL RETURN ONCE AGAIN THURSDAY NIGHT AS A WARM FRONT
LIFTS ACROSS THE AREA...BRINGING AROUND OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY MORNING. A LOW PRESSURE SYSTEM TO THE
NW OF THE AREA WILL BRING A COLD FRONT ALONG WITH ADDITIONAL
PRECIPITATION ACROSS THE OHIO VALLEY FRIDAY NIGHT.
BEYOND FRIDAY...MODELS ARE SHOWING DIFFERENCES IN THE STRENGTH OF
THE SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THE GFS FAVORS A
SLIGHT WEAKER RIDGE WHICH WOULD KEEP THE FRONTAL BOUNDARY...AND
UNSETTLED WEATHER OVER KENTUCKY THIS WEEKEND. THE ECMWF FAVORS A
SLIGHT STRONGER SUBTROPICAL RIDGE WHICH WOULD DRAPE THE FRONTAL
BOUNDARY AND PRECIPITATION OVER CENTRAL OHIO. HAVE BLENDED THE TWO
SOLUTIONS INTO THE FORECAST WHILE AWAITING MORE CLARITY FROM THE
MODELS. BY MONDAY THE FRONTAL BOUNDARY LIFTS NORTHWARD WITH WARMER
TEMPERATURES FORECAST.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SQUALL LINE IS PUSHING THRU THE WRN TAFS ATTM AND SHOULD BE
THROUGH THE ERN TAFS BY 08Z. BEHIND THIS LINE IS A BROAD AREA OF
SHRA/TSRA WHICH WILL AFFECT THE TAFS FOR A COUPLE OF HOURS. CDFNT
WILL PUSH ACROSS THE TAFS 10Z-15Z. WINDS WILL SHIFT TO THE W AND
WILL INCREASE BE GUSTY IN THE CAA. MVFR SC WILL AFFECT THE TAFS
POST FRONTAL.
HIGH PRESSURE WILL BUILD IN AFT 00Z BREAKING UP THE SC.
OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH SUNDAY WITH
SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR OHZ060>065-070>074-
077>080-082.
KY...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR KYZ090>093.
IN...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...FRANKS/HICKMAN
NEAR TERM...FRANKS/HICKMAN
SHORT TERM...FRANKS
LONG TERM...LATTO
AVIATION...SITESHazardous weather outlook, Apr 19, 5:45 PM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 545 PM EDT TUE APR 19 2011 INZ050-058-059-066-073>075-080-KYZ090>093-OHZ060>065-070>074-077>080- 082-202145- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-GALLATIN-BOONE-KENTON-CAMPBELL-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE- 545 PM EDT TUE APR 19 2011 ...FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE POTENTIAL EXISTS FOR A WELL ORGANIZED SQUALL LINE TO DEVELOP TO OUR WEST AND TRACK ACROSS THE AREA TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE WITH THE SQUALL LINE. CHECK THE LATEST FORECAST FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE SEVERE WEATHER AND FLOOD THREAT WILL CONTINUE EARLY WEDNESDAY AS THE COLD FRONT MOVES EAST. THE THREAT WILL DIMINISH BY WEDNESDAY AFTERNOON AS HIGH PRESSURE MOVES IN BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. KYZ089-094>100-OHZ026-034-035-042>046-051>056-081-088-202145- CARROLL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-ADAMS-SCIOTO- 545 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE POTENTIAL EXISTS FOR A WELL ORGANIZED SQUALL LINE TO DEVELOP TO OUR WEST AND TRACK ACROSS THE AREA TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE WITH THE SQUALL LINE. CHECK THE LATEST FORECAST FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SEVERE WEATHER AND FLOOD THREAT WILL CONTINUE EARLY WEDNESDAY AS THE COLD FRONT MOVES EAST. THE THREAT WILL DIMINISH BY WEDNESDAY AFTERNOON AS HIGH PRESSURE MOVES IN BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Local storm report, Apr 20, 1:25 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL EATON 39.75N 84.63W
04/20/2011 E0.50 INCH PREBLE OH LAW ENFORCEMENT
PONDING OF WATER ON ROADWAYS.
&&
ANOVAKLocal storm report, Apr 20, 1:28 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
128 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM HAIL EATON 39.75N 84.63W
04/20/2011 E1.00 INCH PREBLE OH PUBLIC
&&
SNYDERLocal storm report, Apr 20, 1:33 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM HAIL WEST ALEXANDRIA 39.74N 84.53W
04/20/2011 E0.75 INCH PREBLE OH AMATEUR RADIO
COVERING THE GROUND
0112 AM HAIL 5 W CAMDEN 39.63N 84.74W
04/20/2011 E0.88 INCH PREBLE OH AMATEUR RADIO
&&
SNYDERLocal storm report, Apr 20, 1:43 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
143 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM TSTM WND DMG 3 W ST. MARYS 40.54N 84.45W
04/19/2011 AUGLAIZE OH EMERGENCY MNGR
BARN DESTROYED. POSSIBLE TORNADO.
&&
ANOVAKLocal storm report, Apr 20, 1:47 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
147 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM TSTM WND GST KHAO HAMILTON APT 39.36N 84.52W
04/20/2011 M59 MPH BUTLER OH ASOS
51 KT WIND GUST AT KHAO ASOS
0132 AM TSTM WND GST FLORENCE 38.99N 84.64W
04/20/2011 E60 MPH BOONE KY AMATEUR RADIO
ESTIMATED 60 MPH GUST FROM AMATEUR RADIO
0140 AM TSTM WND GST NORWOOD 39.16N 84.45W
04/20/2011 M72 MPH HAMILTON OH AMATEUR RADIO
MEASURED 72 MPH GUST FROM AMATEUR RADIO
0137 AM TSTM WND GST MASON 39.36N 84.31W
04/20/2011 E60 MPH WARREN OH AMATEUR RADIO
ESTIMATED 60 MPH GUST FROM AMATEUR RADIO
0144 AM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
04/20/2011 M67 MPH HAMILTON OH ASOS
58 KT WIND GUST AT KLUK ASOS
&&
SNYDERLocal storm report, Apr 20, 1:56 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG AURORA 39.07N 84.90W
04/20/2011 DEARBORN IN PUBLIC
LARGE LIMBS DOWN
0153 AM HAIL BEAVERCREEK 39.73N 84.06W
04/20/2011 E1.00 INCH GREENE OH TRAINED SPOTTER
0153 AM TSTM WND GST 2 SSE WILMINGTON 39.42N 83.81W
04/20/2011 M79.00 MPH CLINTON OH OFFICIAL NWS OBS
69 KT WIND GUST MEASURED AT NWS WILMINGTON
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:53 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Preble, Shelby | 67 min |
| Apr 19, 11:42 PM EDT | Flash Flood Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 6 hr |
| Apr 19, 11:49 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more | 41 min |
| Apr 19, 11:53 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 37 min |
| Apr 19, 11:54 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more | 6 hr |
| Apr 19, 11:56 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 49 min |
| Apr 20, 12:10 AM EDT | Tornado Warning | ILN | Auglaize, Hardin | 35 min |
| Apr 20, 12:26 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Hardin, Logan, Miami, Shelby and 1 more | 49 min |
| Apr 20, 12:34 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 41 min |
| Apr 20, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 51 min |
| Apr 20, 12:46 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 44 min |
| Apr 20, 12:47 AM EDT | Tornado Warning | ILN | Butler | 28 min |
| Apr 20, 12:52 AM EDT | Tornado Warning | ILN | Hamilton | 23 min |
| Apr 20, 1:04 AM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 6 hr |
| Apr 20, 1:09 AM EDT | Tornado Warning | ILN | Butler, Hamilton, Warren | 36 min |
| Apr 20, 1:11 AM EDT | Tornado Warning | ILN | Clermont, Hamilton | 34 min |
| Apr 20, 1:17 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Champaign, Clark, Greene, Miami, Montgomery and 2 more | 43 min |
| Apr 20, 1:24 AM EDT | Tornado Warning | ILN | Brown, Clermont, Hamilton | 36 min |
| Apr 20, 1:37 AM EDT | Tornado Warning | ILN | Brown, Clermont, Hamilton | 38 min |
| Apr 20, 1:40 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Clinton, Greene, Hamilton, Highland and 2 more | 50 min |
| Apr 20, 1:43 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Fayette, Franklin, Greene and 5 more | 47 min |
| Apr 20, 1:49 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland | 41 min |
| Apr 20, 1:55 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Franklin, Greene, Highland, Madison and 2 more | 50 min |
| Apr 20, 1:56 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont | 49 min |
| Apr 20, 2:00 AM EDT | Tornado Warning | ILN | Brown, Highland | 30 min |
| Apr 20, 2:02 AM EDT | Tornado Warning | ILN | Brown, Clermont | 28 min |
| Apr 20, 2:07 AM EDT | Areal Flood Advisory | ILN | Clinton, Highland, Warren | 6 hr |
| Apr 20, 2:19 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Fayette, Highland, Pike, Ross, Scioto | 41 min |
| Apr 20, 2:23 AM EDT | Tornado Warning | ILN | Adams, Highland, Pike | 37 min |
| Apr 20, 2:27 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 18 min |
| Apr 20, 2:28 AM EDT | Areal Flood Advisory | ILN | Delaware, Fayette, Franklin, Madison, Pickaway, Union | 6 hr |
| Apr 20, 2:34 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 41 min |
| Apr 20, 2:34 AM EDT | Tornado Warning | ILN | Fairfield, Licking | 26 min |
| Apr 20, 2:38 AM EDT | Tornado Warning | ILN | Delaware, Franklin, Licking | 23 min |
| Apr 20, 2:43 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 47 min |
| Apr 20, 2:51 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 39 min |
| Apr 20, 3:12 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 20 min |
| Apr 20, 3:26 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 26 min |
| Apr 20, 5:46 AM EDT | Areal Flood Advisory | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble and 1 more | 3 hr |
| Apr 20, 6:55 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 3 hr |
| Apr 20, 9:24 AM EDT | River Flood Warning | ILN | Butler, Montgomery, Warren | 5 hr |
| Apr 20, 9:24 AM EDT | River Flood Warning | ILN | Butler | 5 hr |
| Apr 20, 12:08 PM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 7 hr |
| Apr 20, 2:24 PM EDT | River Flood Warning | ILN | Adams | 3 hr |
| Apr 20, 3:46 PM EDT | River Flood Advisory | ILN | Hamilton | 11 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.